MAUDE Adverse Event Report: STRYKER SPINE-US ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48280145
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon visual inspection, the tip of the device was observed to be fractured.The fracture is located between the first thread and second thread from the of the distal end.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.From es2 surgical technique: with dilator 2 in place, prepare the pedicle by placing the cannulated modular awl with selected handle over the k-wire or y-wire and insert into the pedicle with a twisting motion.Do not pinch the bifurcated tip of the y-wire with the distal tip of the awl.Hold the k-wire in position when removing the awl.Apply downward pressure to the y-wire when removing the awl to prevent unintentional removal.If necessary, use the cannulation of the slap hammer to impact the awl.The cannulated modular taps with selected handle are used to further prepare the screw pathway.The taps are designed to be used with either dilator 2 for taps 4.5mm-7.5mm in diameter or the tap sleeve for taps 4.5mm-8.5mm in diameter.The taps are laser etched with 5mm increments to help indicate the depth of the tap within the pedicle as well as to help determine proper screw length.Note: it is recommended that the awl is used to create a pilot hole prior to tapping.It is likely that the device fractured due to repeated use and excessive loading applied to the tip, as an awl was not used prior to tapping.
 
Event or Problem Description
It was reported that an es2 cannulated modular tap tip was found fractured during intra-op inspection.There were no adverse consequences to the patient and the procedure was completed successfully without surgical delay.

Brand Name
ES2 CANNULATED MODULAR TAP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10722244
Report Number0009617544-2020-00176
Device Sequence Number11596651
Product Code LXH
UDI-Device Identifier04546540710413
UDI-Public04546540710413
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48280145
Device Catalogue Number48280145
Device Lot Number130742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2020
Initial Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1